Eosinophilic pleural effusion due to mesalamine. Report of a rare occurrence

R. Trisolini, R. Dore, F. Biagi, O. Luinetti, P. Pochetti, N. Carrabino, M. Luisetti

Research output: Contribution to journalArticlepeer-review

Abstract

Mesalamine-induced lung toxicity has often been described. We report on a case of a patient who underwent mesalamine treatment, though in the absence of established criteria required for diagnosing Crohn's disease (CD) or ulcerative colitis (UC). He developed an adverse respiratory reaction to the drug, thus definitely proving its lung damaging capacity. The clinical presentation included eosinophilic pleural effusion, a feature never previously described in association with mesalamine intake.

Original languageEnglish
Pages (from-to)288-291
Number of pages4
JournalSarcoidosis Vasculitis and Diffuse Lung Diseases
Volume17
Issue number3
Publication statusPublished - 2000

Keywords

  • Corticosteroids
  • Crohn's disease
  • Inflammatory bowel diseases

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Fingerprint Dive into the research topics of 'Eosinophilic pleural effusion due to mesalamine. Report of a rare occurrence'. Together they form a unique fingerprint.

Cite this